MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI PROBE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI PROBE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDP0005
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The expiration date of the device is not known as the device lot number is not available / not reported.The initial reporter first name, last name, and email address are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure, the trudi probe 0-degree, 5in (tdp0005 / lot# unknown) was ¿off calibration.¿ after registering the patient, the trudi probe accuracy appeared to be off by about 1cm.The patient was re-registered without resolution.It was reported that the ¿just the trudi probe accuracy was off.¿ the physician declined any further troubleshooting and the procedure continued with the issue persisting.It was noted that this is a recurring issue.There was no report of any patient adverse event or complication.On 29-jun-2022, additional information was received.The information indicated that the registration probe was used to confirm the accuracy of the system and the registration on all areas of the face as per the instructions for use (ifu).Inaccuracy was noticed immediately when the surgeon started to navigate the disposable probe.They first noticed it inside the patient and then confirmed that it was in accurate on the patient face as well.The information stated that they did not check intranasal point or accuracy as they did not need to send it was very obviously not accurate inside the nose.After re-registering, they repeated the same process and again the registration probe was accurate but the disposable probe was inaccurate- on the face and then inside the nose.Related to the ct scan, the slices were small, less than 2mm and the scan was a usual sinus scan cutting off the very top and back of the head and the lower jaw.The registration was done thoroughly by a surgeon trained on trudi with thousands of em nav registrations in the past and dozens with trudi.Metal interference is indicated by an error on trudi.There were no metal interference errors shown and since the registration probe (rp) was accurate in the same spots the disposable probe (dp) was inaccurate, metal interference also does not make sense as the problem.It was indicated that log files were not collected but they could be.On 02-jul-2022, additional information was received.The information indicated that when the accuracy issue was observed, the icon on the trudi system was green.There was no error message on the trudi nav monitor.It was not known if the device was plugged in before or after registration.The patient tracker was not moved and the patient tracker cable was not under tension in relation to the reported event.It was stated that ¿even if the patient tracker moved, that does not explain the discrepancy between the registration probe accuracy and the disposable probe accuracy in the same location at the same time.¿ more than one computed tomography (ct) scan was not attempted to be used with one device.The ct image used was the primary image.It is not known how many slices the ct scan contained, ¿the scan was adequate and the registration accuracy was good during checking prior to starting the case ¿ all inaccuracy was specific to the disposable probe.¿ there was no ferromagnetic material placed within the trudi zone.The crosshair did not turn yellow.The emitter pad and the patient did not move, but ¿the patient head is tilted constantly during these types of procedures.That is simply part of a normal fess environment.¿ no other device¿s shaft was in the proximity to an emitter pad¿s transmitter.The serial number of the trudi system is (b)(4).Based on the additional information received, on 02-jul-2022, the event has been deemed reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 14-sep-2022.[additional information]: the complaint product was received in the product analysis lab on (b)(6) 2022.On 14-sep-2022, the device lot number 210407a-pc was extracted from the serial number of the device.A review of manufacturing documentation associated with this lot (210407a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Updated sections.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 01-aug-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure, the trudi probe 0-degree, 5in (tdp0005 / 210407a-pc) was ¿off calibration.¿ after registering the patient, the trudi probe accuracy appeared to be off by about 1cm.The patient was re-registered without resolution.It was reported that the ¿just the trudi probe accuracy was off.¿ the physician declined any further troubleshooting and the procedure continued with the issue persisting.It was noted that this is a recurring issue.There was no report of any patient adverse event or complication.On 29-jun-2022, additional information was received.The information indicated that the registration probe was used to confirm the accuracy of the system and the registration on all areas of the face as per the instructions for use (ifu).Inaccuracy was noticed immediately when the surgeon started to navigate the disposable probe.They first noticed it inside the patient and then confirmed that it was in accurate on the patient face as well.The information stated that they did not check intranasal point or accuracy as they did not need to send it was very obviously not accurate inside the nose.After re-registering, they repeated the same process and again the registration probe was accurate but the disposable probe was inaccurate- on the face and then inside the nose.Related to the ct scan, the slices were small, less than 2mm and the scan was a usual sinus scan cutting off the very top and back of the head and the lower jaw.The registration was done thoroughly by a surgeon trained on trudi with thousands of em nav registrations in the past and dozens with trudi.Metal interference is indicated by an error on trudi.There were no metal interference errors shown and since the registration probe (rp) was accurate in the same spots the disposable probe (dp) was inaccurate, metal interference also does not make sense as the problem.It was indicated that log files were not collected but they could be.On 02-jul-2022, additional information was received.The information indicated that when the accuracy issue was observed, the icon on the trudi system was green.There was no error message on the trudi nav monitor.It was not known if the device was plugged in before or after registration.The patient tracker was not moved and the patient tracker cable was not under tension in relation to the reported event.It was stated that ¿even if the patient tracker moved, that does not explain the discrepancy between the registration probe accuracy and the disposable probe accuracy in the same location at the same time.¿ more than one computed tomography (ct) scan was not attempted to be used with one device.The ct image used was the primary image.It is not known how many slices the ct scan contained, ¿the scan was adequate and the registration accuracy was good during checking prior to starting the case ¿ all inaccuracy was specific to the disposable probe.¿ there was no ferromagnetic material placed within the trudi zone.The crosshair did not turn yellow.The emitter pad and the patient did not move, but ¿the patient head is tilted constantly during these types of procedures.That is simply part of a normal fess environment.¿ no other device¿s shaft was in the proximity to an emitter pad¿s transmitter.The serial number of the trudi system is (b)(6).The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile trudi probe was received contained in the decontamination pouch.Visual inspection was performed.No damage was observed.The electrical functionality was tested, and the device was confirmed to be within specifications for all the connectivity and isolation values.The device was then connected to the trudi system and brought above the emitter pad (trudi zone), which caused the status bar to be highlighted green.The device had normal connection and response.Additionally, the complaint device was held in a known position on a test cube, and the caliper tool in the trudi planning tab was used to measure the distance between the crosshair representing the device tip location and the actual position on the test cube.Measurement obtained was 1.8 mm.Location accuracy testing via the robotic calibration system (robcs) equipment was performed at the biosense webster-haifa technology center (bwi-htc).The unit failed for location accuracy as it did not meet the location accuracy specification of < 1mm root mean square (rms) tool error.A review of manufacturing documentation associated with this lot (210407a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of acclarent quality process all devices are manufactured, inspected, and released to approved specifications.With the results obtained from the htc lab, the reported issue in the complaint was confirmed.Additionally, lot number 210407a-pc had been previously identified to be calibrated with a faulty dongle.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to revise the product investigation that was completed on 01-dec-2022.The revised product investigation is documented below.Investigation summary: a non-sterile trudi probe was received contained in the decontamination pouch.Visual inspection was performed.No damage was observed.The electrical functionality was tested, and the device was confirmed to be within specifications for all the connectivity and isolation values.The device was then connected to the trudi system and brought above the emitter pad (trudi zone), which caused the status bar to be highlighted green.Device had normal connection and response.Additionally, the complaint device was held in known position on a test cube, and the caliper tool in the trudi planning tab was used to measure the distance between the crosshair representing the device tip location and the actual position on the test cube.Measurement obtained was 1.8 mm.On 29-nov-2022, location accuracy testing via the robotic calibration system (robcs) equipment was performed at bwi-htc.The unit failed for location accuracy as it did not meet the location accuracy specification of < 1mm rms tool error.On 13-feb-2023, location accuracy testing was performed again.It was discovered that during an update of the robcs , the parameters used on the previous location accuracy test performed on 29-nov-2022 were incorrect for this calculation.The complaint device was retested and the unit passed for location accuracy with a tool error of 0.70mm (tool error specification is = 1mm) and therefore, meets the systems error specification of 2mm.Conclusion: the unit passed the location accuracy test on the robcs.With the information available, the customer complaint was not confirmed.A review of manufacturing documentation associated with this lot (210407a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of acclarent quality process all devices are manufactured, inspected, and released to approved specifications.Since no product defect was identified, no capa activity is required.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI PROBE, 0, 5IN
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15060892
Report Number3005172759-2022-00015
Device Sequence Number12190452
Product Code PGW
UDI-Device Identifier10705031464193
UDI-Public10705031464193
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K193453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2023
Device Model NumberTDP0005
Device Catalogue NumberTDP0005
Device Lot Number210407A-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2022
Supplement Date Received by Manufacturer08/01/2022
09/14/2022
12/01/2022
02/14/2023
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/01/2022
09/14/2022
12/01/2022
03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown